MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-S
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Manufacturer has received the device and will submit follow-up report upon completion of the investigation and/or availability of further information.
 
Event or Problem Description
The manufacturer was notified that a perceval plus pvf-s valve which was implanted in patient on (b)(6) 2022, was explanted after 4 years, on (b)(6) 2026 due to advanced degeneration with severe calcification.Reportedly, edwards inspiris 19mm was implanted instead.Reportedly, patient had to come back post reoperation due to some bleeding and is now recovering.No other information is available at this time.
 
Additional Manufacturer Narrative
Updated sections b4, g3, g6, h2, h3, h6, h11\ \ the manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.\ \ the device was returned to the manufacturer.Gross examination revealed the prosthetic stenosis due to intrinsic and vegetating calcifications in all three leaflets and the subsequent insufficiency due to small tears on leaflets a and b.The stent and the skirt were covered by fibrous pannus that on the inflow side protruded 2-6mm into the lumen, narrowing the annulus, and contributes to stenosis.The pericardium of leaflets a and b was thicker than normal near the post 2 due to calcifications.Some thrombus depositions were visible on almost all inflow surfaces and on all outflow leaflets.Reddish areas due to coagulated blood entrapment were present on almost all surfaces.Leaflets a and b were almost stiff because of intrinsic and vegetating calcifications.Small intrinsic calcifications were also visible on leaflet c.Scars were visible where intrinsic calcifications became extrinsic.\ on leaflet a, a 3mm long tear was present at post 2.Yellowish areas due to calcifications were detected.The mesothelial surface was locally wrinkled.\ on leaflet b, a 2mm long tear was present at post 2.Yellowish areas due to calcifications were detected.\ on leaflet c, whitish areas due to tissue alterations were detected.\ x-rays of the subject valve showed large intrinsic calcifications in leaflets a and b.Small intrinsic calcifications were also present inside leaflet c\ histological analyses were performed on samples taken from leaflets a and b.In leaflets a and b, alizarin red s stain showed that the pericardium was thicker than normal because of large intrinsic and vegetating calcifications.A scar was visible where intrinsic calcifications became extrinsic.In leaflets a and b, hematoxylin and eosin stain showed that the collagen bundles were disrupted, defibrated and homogenated.The collagen bundles of leaflet a locally showed a bubbly aspect.The collagen bundles of leaflet b locally showed different orientations.Cholesterol clefts were detected on leaflet a.Red blood cells were visible on leaflets a and b.Fibrous pannus depositions were visible on the mesothelial surface of leaflet a.Pericardial delaminations were detected on leaflets a and b.Bacteria were not detected with the gram stain.\ \ this perceval plus valve was explanted after 4 years and 2 months due to reported prosthetic calcifications.Leaflets calcification, detected with visual, x-ray and histological analyses, caused stiffening and led to progressive valve stenosis.Pannus tissue overgrowth into the inflow lumen also contributed to valve stenosis.The slightly aortic insufficiency likely resulted from small leaflets tears.There was no evidence of endocarditis in the returned valve.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this perceval s valve.However, little clinical history was provided and a definitive root cause cannot be stated at this time.It should be noted that structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
via per crescentino sn
saluggia, vc 
MDR Report Key25133275
Report Number3004478276-2026-00141
Device Sequence Number8634749
Product Code LWR
UDI-Device Identifier08022057015365
UDI-Public(01)08022057015365(240)PVF-S(17)250913
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberPVF-S
Device Catalogue NumberPVF-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date05/10/2026
Supplement Report FDA Received Date06/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale